MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - SPENCER RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).A visual examination of the returned device found that the working length torn from the c-channel to the distal tip.The radiopaque (ro) marker was not present and was not returned for analysis.An examination of the working length found marks indicating that the ro marker had been placed inside the lumen during manufacturing.The complaint was consistent with the reported event of radiopaque (ro) marker detached.The evaluation concluded the user most likely pulled the guidewire through the guidewire lumen tearing the extrusion to the distal tip.Subsequently, the ro marker was no longer secured inside the guidewire lumen and the ro marker then was able to fall out of the device.Therefore, the most probable root cause is "operational context" a dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no other complaints exist for the specified batch.Labeling review was performed and no anomalies were found.
 
Event or Problem Description
It was reported to boston scientific corporation that an tandem rx cannula was used in the pancreas during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2017.According to the complainant, during the procedure, an examination of the pancreatic duct was performed using this device.After this device was removed, a dot in the pancreatic duct was noticed on the x-ray image.In the physician¿s assessment, it was reported that it was the radiopaque (ro) marker of the tandem that had detached during the examination of the pancreatic duct.The ro marker was successfully retrieved.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6885283
Report Number3005099803-2017-02876
Device Sequence Number483998
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public08714729301905
Combination Product (Y/N)N
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2019
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number20787243
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2017
Initial Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;